Risperidone and tics

Common Questions and Answers about Risperidone and tics

risperdal

Rarely, an individual may require an EEG to rule out seizures or seizure-type activity If tics are disabling, medications such as Risperidone (as well as others) may be effective in controlling the tics. Reducing stress may be helpful, and sometimes counseling is advised .She should consult a neurologist for the evaluation. Refer http://www.nlm.nih.gov/medlineplus/ency/article/001410.
Constant severe head twitching/jerking Pressure in the back of my head which causes severe twitching/jerking Pressure on my head Constant headaches Dizziness Nausea Fatigue Depression I have been to several doctors over the past 18 months, and I have had no help/hope in finding out what’s wrong with me. I have been prescribed different medications, none of which have helped. I've recently been prescribed risperidone, which I'm waiting to take effect.
5 years he has been involved with pot (it helps his tics) and then moved on to meth. He said he was very focused on the meth and it did not bother his tics. I am completely puzzeled how adderall could have bothered his tics and on meth did not????? He said he is sure his tics were not worse on Meth, he was around people while on the meth and they would have told him??
He is very good at keeping in his vocal and motor tics when in public and with his friends but now he cannot do that. His motor and vocal tics are worse than ever. He has lost his voice completely because of the loud vocal tics day and night and his whole body lifts off the ground/bed from his motor tics which occur every 4 or 5 seconds. He is exhusted and so am i as i have to hold him at night and reassure him that he will get better.
I have been experiencing facial tics and facial muscle tremors for a few years now. Soon after they began, they got so bad that they began affecting my social life severely and I went to talk to my Internist. Any type of excitement was causing them. Anger, good/bad/fun excitement, regular nervousness...
I wonder if it is just the normal coming and going of tics. Once thing I have learned about the tics is to be patient as they will pass. I know that is hard.....I can hardly stand when he starts a new tic, but they have always stopped (or moved on to another tic). I think he is on way too many meds. Risperdal made my normally too skinny son overweight too. I can't say for sure, but I think the Intuniv might have been the one that gave my son more tics???
My son has been off the med. Risperidal(generic form is Risperidone) and his vocal and physical tics seem to be more intense. I am told it's still in his system-I hope the tics will soon subside and we can try something else. His mood has changed dramatically. He is not the same boy he was a couple of weeks ago. It feels as if we are starting from square one, and it's frustrating for both of us and with the family too.
in the vast majority of cases, they are temporary conditions that resolve on their own. In some children, however, the tics persist over time, becoming more complex and severe. Tics may be simple (using only a few muscles or simple sounds) or complex (using many muscle groups or full words and sentences). Simple motor tics are brief, meaningless movements like eye blinking, facial grimacing, head jerks or shoulder shrugs. They usually last less than one second.
I feel like I'm going crazy because the tics I currently have are making it hard for me to sleep and eat. My jaw and head hurt all the time and I feel like a freak out in public.
So, I began the course of meds and my so became a MONSTER. He was horrible and crying one minute and quiet and sad the next. I went back to the DR he switched up his meds which included Risperdal which made him a complete zombie. I guess my question is: How do you treat Tourette Syndrome. My son does not have any of the "classic signs" of this disease, I was in a state of shock after being told he had it!
can anyone tell me if i should not be worried or if someone has had this problem before or should i just get him tested again and if it has gone higher ignore his psychiatrist advice of not worrying and worry and take him elsewhere . Thank you for reading this and offering your advice i really appreciate it from a very very concerned mom .
for my 5 yr old son who was dx with autism. For 3 years his aggression worsen and he developed tics and gained a tremendous amount of weight which started raising his BP among other things. The dr. decided to wing him off and he ended up developing tardive dyskinsea. That will always be a haunting day I will never forget watching my son suffer from this with the chorea movements. His autism regressed so bad I had to teach him to feed himself again.
Just thought I'd let you know It's a bit different to TD but my son has TS Tourette Syndrome-involuntary vocal and motor tics,he's 24 now but I did a lot of his schooling at home from 12yrs as they wanted to put him on risperidone,an anti-psychotic drug and I just couldn't do it,but he couldn't function in school.So I did the home schooling,So I understand what it must be like having the uncontrollable movements.
I was wondering where the best place for me would be to find a complete list of medicines I should stay away from with Long QT syndrome. I have a list but it is over 5 years old, and I am in need of a new one! Thank You!
My son has Tourette Syndrome involuntary vocal and motor tics every year before I'd give a teacher the privelege of teaching my son I would spend at least an hour teaching them what his disability was and how to cope with it.I explained he had more abilities than disabilities and that's where their focus must be.
However, risperidone and clozapine may be ineffective in treating negative and positive symptoms in some patients. Treatment with clozapine requires regular hematologic evaluation to avoid fatal agranulocytosis. • Other anecdotal treatments include vitamin E, levodopa, benzodiazepines, botulinum toxin, reserpine, tetrabenazine, and dopamine-depleting agents. Ondansetron, a selective 5-hydroxytryptamine-3 antagonist, has helped some individuals with TD.
My son ( who has severe ADHD, ODD and tourettes) is on 50mg of vyvanse and .75mg risperidone (.25 in the morning, .5 at night) which is considered an anti psychotic. The riperidone is to handle the aggression and violence that comes with the ODD and help with the tourettes tics. My son went through stages where he too would talk like that, I am not sure where they get it from. Due to his issues we limited interaction wih guns and shows that promoted violence.
I have a few questions whether abilify would work for my son, only because the concerta causes vocal tics, and I have heard abilify can cause irreversable involuntary body movements. Is your child on concerta or other meds with abilify?
Other involuntary movements associated with TD include chorea (jerk-like movement than move randomly from one body part to another), dystonia (facial spasms, eyelid contractions, clenching of jaws and grinding of teeth, arching of the neck and back, extension of arms), akathisia (feeling of restlessness, inability to stand or sit still, and a need to move), tics (jerk-like coordinated movements often preceded by premonitory sensations), myoclonus (jerk-like simple movements), and a variety of
He is controlling and knows how to manipulate people of all ages to get his way. He is on 2 medications, strattera and risperidone, for his ADHD and Oppositional Defiant Disorder. Noone likes to medicate kids, but they are really helped because it calms them down, and in noway turns them into zombies or sleepy. The child is able to make friends and be more socially respectful of himself and others.
I agree with many pple here we as mothers try and do whatever needs to be done to make our children feel comfortable every case is different my son takes ritilin-concerta-risperidone and seroquel he has adhd anxiety problems mood disorder which they are still evaluating and it might be bi-polar phobia and insomnia and also has vocal tics some days more than others as a mother do people actually think that i want to have my son taking all these medications of course not however am i going to hav
Unfortunately, that did not last. I started having the same signs again, and when I tested it was positive again. And ever since I can't get it to be negative again, meaning the candida if that is what I have has become resistant to the supplements that I was using. As I started a new treatment, I will take the test this week-end to see if there is any progress.
MedHelp Health Answers